Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A characterization of the complemented translation-invariant subspaces of $ H\sp 1({\bf R})$


Author: Dale E. Alspach
Journal: Trans. Amer. Math. Soc. 323 (1991), 197-207
MSC: Primary 43A15; Secondary 46J15
MathSciNet review: 986683
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to characterize the complemented translation-invariant subspaces of $ {H^1}({\mathbf{R}})$ in terms of the zero set of the Fourier transform. It is shown that if $ X$ is such a subspace then $ X = I(A)$ where $ A$ is in the ring generated by arithmetic progressions and lacunary sequences and $ A$ is $ \varepsilon$-separated for some $ \varepsilon > 0$. This proves a conjecture of the author and D. Ullrich.


References [Enhancements On Off] (What's this?)

  • [AM] D. E. Alspach and A. Matheson, Projections onto translation-invariant subspaces of $ {L_1}(R)$, Trans. Amer. Math. Soc. 277 (1983), 815-823. MR 694390 (85e:46017)
  • [AU] D. E. Alspach and D. C. Ullrich, Projections onto translation-invariant subspaces of $ {H^1}({\mathbf{R}})$, Trans. Amer. Math. Soc. 313 (1989), 571-588. MR 974510 (92f:43004)
  • [K] I. Klemes, Idempotent multipliers of $ {H^1}({\mathbf{T}})$, Canad. J. Math. 39 (1987), 1223-1234. MR 918595 (88k:42007)
  • [MPS] O. C. McGehee, L. Pigno, and B. Smith, Hardy's inequality and the $ {L^1}$ norm of exponential sums, Ann. of Math. 113 (1981), 613-618. MR 621019 (83c:43002b)
  • [Ru] W. Rudin, Fourier analysis on groups, Wiley-Interscience, New York, 1962. MR 0152834 (27:2808)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A15, 46J15

Retrieve articles in all journals with MSC: 43A15, 46J15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1991-0986683-5
Article copyright: © Copyright 1991 American Mathematical Society